July 27, 2016 at 3:04 pm #92571
Daisy…….This is one of my pet peeves with end stage disease for some, as even saliva will cause vomiting. Continue to advocate for your Mom and make sure that she receives nothing by mouth. Be strong and stand your ground. There is plenty of literature describing end stage biliary obstruction and they should be better informed. What sedative medications is she given? And, if so, is it given by mouth? I would hope not.
Hugs and love
MarionJuly 27, 2016 at 1:29 pm #92573lainyParticipant
Dearest Daisy, I just sent you an email. You never know how strong you are until “strong” is the only choice you have!July 27, 2016 at 7:13 am #92572
Thank you everyone, Mum is hanging in there. Her existence is heartbreaking. I’m thankful she is not in pain but this vomiting is heartbreaking. No matter how little she eats or drinks, she is vomiting up what the nurse called coffee grounds. Today she had a mouthful of jello and a few sips of water and has been vomiting non stop. They have tried many different meds but nothing seems to be working. I don’t know what to do anymore. I have told them not to give her any food as I think it’s kinder to do this than feed her and have her exhausted and miserable with vomiting. What a choiceJuly 25, 2016 at 11:29 pm #92570jpmskiParticipant
I hope you and your family are doing okay.
JoeJuly 25, 2016 at 5:15 am #92569
Daisy…..my heart is with you and your Mom. I so much agree that 5 weeks from diagnosis to where she is now, is nearly incomprehendable. Knowing that she is comfortable and tended to by caring individuals and a loving daughter, must give her peace at heart.
MarionJuly 24, 2016 at 5:24 pm #92568aussiejanParticipant
Do hope your Mum had a good birthday and you are on an upswing on the rollercoaster.
Thinking of you and sadly I can say I know how you are feeling, this wonderful forum means we can share in knowledge and understanding.
In my thoughts and prayers.
JanJuly 23, 2016 at 10:15 pm #92567debnorcalModerator
Daisy, you and your mum are in my thoughts and prayers during what I’m sure may be a very difficult weekend.
DebbieJuly 23, 2016 at 6:24 pm #92566gavinModerator
Thanks for that Daisy. The driver worked really well for my dad with his meds etc and he picked up quite a bit when he was on it as it meant that he was able to benefit from the meds rather than just bringing them up before they had a chance to work with his vomiting.
Please know that we are all here for you always and we so know what you are going through right now.
GavinJuly 22, 2016 at 12:01 am #92565
Thank you very much Lainy and Gavin, your kindness and empathy mean a lot.
Mum has been on a driver for the past month, it has her morphine and a nausea med in it. She has other nausea meds and top up morphine into a port in her stomach. The lyrica and constipation meds are taken orally.
I am just stunned that 5 weeks ago today we were sitting in her oncologist’s office getting a diagnosis. 5 weeks! I know I will be forever thankful her suffering was short lived but the speed of this has blindsided me.July 21, 2016 at 6:08 pm #92564gavinModerator
I too am sorry to hear about your mum, and like Teddy and your mum my dad also went through this as well in his final days. One suggestion I could make and I do not know if your mum has one or not is for a syringe driver for her meds. My dad had one when he was in hospice and that helped a lot with getting the meds into him as the nausea made it hard for him to keep them down. The driver provides a constant stream of the meds that your mum needs bypassing her need to swallow them.
Having gone through this with my dad, I so know what you are going through right now and how you feel. And I so hope that you and your mum can share that birthday together. My thoughts are with you and your mum right now.
GavinJuly 21, 2016 at 1:45 pm #92563lainyParticipant
Daisy, I am so very sorry to read this post about your loving Mum. What is happening now is what happened to Teddy and they are doing the same things that Hospice did here for Teddy. I just want to add that his Morphine was pumped up to 350 mg. He was also on Ativan for agitation. Daisy all you can do is be there, talk and touch. I so agree about the Birthday and I sincerely hope she meets her goal. I remember so well how once the passage started all pain and discomfort stopped and it became a day I will never forget as my old Sicilian turned in to a beautiful angel, peaceful and calm and I knew he was going to a much better place. We are all here if you need us. You never know how strong you are until “strong” is the only choice you have!July 21, 2016 at 1:18 pm #92562
Thank you everyone. Mum slipped into an unconscious state last Saturday but has rallied for a few days. We think she is holding strong to make it to her birthday on the 23rd. I’ve planned a little party in the hospital for her and I think she will close her eyes and rest once she makes it to that. She is tolerating very little food now and is vomiting again despite many different nausea medications. Her bowels are not working and her urine is very dark. She is on 200mg of morphine now with 20mg top ups for break throughs. Also on lyrica for nerve pain and an anxiety med if she gets agitated. Her breathing is getting a little difficult and a little painful too. The speed of this disease is shocking. I truly think that if it wasn’t her birthday in two days, we would have lost her last Saturday.July 21, 2016 at 5:07 am #92561ranganiParticipant
Daisy, I am in pretty much the same place as you are. My mother, 86 was diagnosed first week of May. We went to GI because of the bloated tummy and thought the itching was an allergy. The diagnosis was a shock. They put a stent through the bile duct obstruction which immediately relieved the jaundice. From then on it has been palliative care. GI, oncologist and general physician all concurred that treatment is not an option. At best it would buy a few months at the enormous loss of quality of life during treatment. My mum had also given us specific and written instructions on what to do in case of illness; no hospitals, no feeding tubes, only sedatives and pain killers. Which is where we are at now. The speed of the deterioration is painful to see. The doctors are not able to say how long it would be, just given us some signs to watch out for. Lainy from this forum has also shared a helpful list of signs which are more relevant at extreme end stages. In the first two months, she had to have her ascites drained approx every 8-10 days. There was around 3 liters or more each time. But the last visit was under 2 and since then, now 20 day later there is no buildup. Increase diuretics probably has the effect along with the fact that her fluid intake is down to 500ml at most and sometimes less. She too, like your mum is on nausea and constipation meds. She is also on a sedative to help sleep at night and an anti anxiety pill which seems to be keeping her calm. All we can do now is stay as close to her as we possibly can and let her know she is not alone. It is hard, stay strong.
RanganiJuly 16, 2016 at 8:22 pm #92558
AussieJan…..got it. Then I transfer over the wishes for a safe trip to all arriving from the UK. What a lovely idea it is to have everyone come together for this special day. When my husband was ill with this cancer, I tried to keep our lives as normal as possible, including celebrating Holidays and Birthdays. It was good for him and good for us as well.
MarionJuly 16, 2016 at 7:55 pm #92557aussiejanParticipant
I am so hopeful the stent will work as in your case. They looked at draining fluid but say it is quite difficult to get to and not sufficient to drain as yet. Apparently no specific blockage yet but restriction which the stent should help.
Being on the NHS makes it hard to start Mixing in private care too, I know Mum and dad do not have private care here but will follow up at the hospice to enquire.
- You must be logged in to reply to this topic.